MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCARE Q4 SYS W/CORINZ 20; SUCTION SWAB

SAGE PRODUCTS LLC QCARE Q4 SYS W/CORINZ 20; SUCTION SWAB
Model Number 6464
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation ongoing.
 
Event or Problem Description
Report received of a suction swab disengagement.It was reported that ¿while doing oral care the sponge came off the swab.It became lodge in the patient's throat.¿ lot information was provided.The affected suction swab was returned for evaluation.Although requested, no additional information was received, including information about adverse consequences or whether any medical intervention was required.
 
Event or Problem Description
No additional event information has been received.
 
Additional Manufacturer Narrative
A visual/functional inspection was performed on the returned product.The returned product consisted of a half used oral care kit from the affected finished good and lot.The affected suction swab was in an opened blister pack and removed for inspection in which it appears the swab head is missing from the suction swab stick.There was a small portion of the foam remaining on the inside of the stick indicating the presence of glue.However, one side of the suction swab stick had minimal remnants of glue or foam.The other sides of the suction swab stick did not have any remnants of glue or foam.The suction swab stick does not appear to have bite marks.Additionally, two (2) other suction swabs were included in the oral care kit of lot that were also inspected for any swab or glue issues.However, both suction swabs were visually inspected in which no defects were detected.The swab heads were pulled with moderate force in which the foam did not detach or appear to be loose.A product history review was performed.All quality checks performed indicated passing results and all release criteria were met per the product drawing.There were five (5) work orders generated for the affected lots that may be related to the foam/glue of the suction swabs.Work was performed for each of these work orders to resolve the issue and bring the machine back to running as intended.A labeling review was performed.The product label states "ensure foam on swab is intact before and after use.Remove any foam particles from mouth.Always use a bite block if patient is not alert or cannot follow instructions.Single use only, for oral care.Do not reuse or clean for reuse." limited information was provided by the complainant; therefore, it is unknown if the instructions on the labeling were followed.Additionally, immediately after the adhesive is dispensed into the swab head hole, a vision system camera inspects 100% of the swab holes to ensure the correct amount of glue was dispensed into the hole.100% of the swabs undergo a swab head pull test to verify the foam is securely attached to the stick and any of the swabs that fail the swab head pull tester would be rejected.Therefore, a definitive root cause could not be established.

Brand Name
QCARE Q4 SYS W/CORINZ 20
Common Device Name
SUCTION SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key21218129
Report Number0001419181-2025-00002
Device Sequence Number12960776
Product Code JOL
UDI-Device Identifier50618029830772
UDI-Public(01)50618029830772(11)240823(17)260113(10)99300
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/13/2026
Device Model Number6464
Device Catalogue Number6464
Device Lot Number99300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown